Alert archive / New Mexico / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 85, NWS Albuquerque, NM
NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 6, 2005, 2:50 PM MDT for Guadalupe County, New Mexico. It was in force for 55 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 6, 2005, 2:50 PM MDT (20:50 UTC)
- Expired
- Jun 6, 2005, 3:45 PM MDT
- In force
- 55 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Guadalupe County, NM
The radar
The Cannon AFB radar (KFDX), 95 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.8 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4641 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 45 m²/s²
- 0-3 km storm-relative helicity
- 141 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KABQ 062051 SVRABQ NMC019-062145- /O.NEW.KABQ.SV.W.0085.050606T2050Z-050606T2145Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 250 PM MDT MON JUN 6 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO * UNTIL 345 PM MDT * AT 242 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR PUERTO DE LUNA... OR ABOUT 6 MILES SOUTH OF SANTA ROSA...AND MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 8 MILES NORTHWEST OF CUERVO AROUND 300 PM MDT... LAT...LON 3490 10477 3472 10466 3493 10423 3519 10453 $$ 50
2 follow-up statements
000 WWUS55 KABQ 062113 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 311 PM MDT MON JUN 6 2005 NMC019-062145- /O.CON.KABQ.SV.W.0085.000000T0000Z-050606T2145Z/ GUADALUPE- 311 PM MDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR CENTRAL AND NORTHEASTERN GUADALUPE COUNTY UNTIL 345 PM MDT... AT 300 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 4 MILES WEST OF CUERVO...OR ABOUT 5 MILES NORTHEAST OF SANTA ROSA...MOVING NORTHEAST AT 30 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... CUERVO AROUND 315 PM MDT... 7 MILES NORTHWEST OF NEWKIRK AROUND 330 PM MDT... HAIL UP TO 1.75 INCHES IN DIAMETER WAS BEEN REPORTED BY THE KSSR RADIO STATION IN SANTA ROSA. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION TO PROTECT LIFE AND PROPERTY. LAT...LON 3497 10474 3479 10440 3520 10414 3520 10453 $$ 50
000 WWUS55 KABQ 062144 SVSABQ SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 343 PM MDT MON JUN 6 2005 NMC019-062153- /O.EXP.KABQ.SV.W.0085.000000T0000Z-050606T2145Z/ GUADALUPE- 343 PM MDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WARNING WILL EXPIRE FOR NORTHEASTERN GUADALUPE COUNTY AT 345 PM MDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE SEVERE THUNDERSTORM HAS EXITED THE WARNED AREA...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT HEAVY RAINS... SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE FROM THIS THUNDERSTORM. LAT...LON 3497 10474 3479 10440 3520 10414 3520 10453 $$ 50
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:35 PM MDT, 15 minutes earlier.
Area forecast discussion, Jun 6, 2:35 PM MDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 235 PM MDT MON JUN 6 2005 .DISCUSSION...SEVERE WEATHER IN PROGRESS ACROSS E PLAINS SO THIS MUST BE SHORT. DRYLINE STORMS HAVING DEVELOPED MEANS SIGNIFICANT INCREASE IN POPS FOR E PLAINS...E OF A RATON TO DUNKEN LINE...FOR THIS EVENING. WHILE DRYLINE MAY BE SLOW TO ADVANCE EWRD TONIGHT... BUT ALL INDICATIONS STILL ARE THAT IT WILL EXIT THE STATE BEFORE ACTIVITY SHOULD DEVELOP AGAIN TUE AFTERNOON. MAY WELL BE A CLOSE CALL SO LATER MODEL RUNS AND ACTUAL WEATHER TRENDS WILL NEED TO BE MONITORED CLOSELY AS SEVERE WX PUT A HALT TO FURTHER ANALYSIS AND GRIDS TWEAKING A LITTLE WHILE AGO. DRY TREND STATEWIDE SHOULD HOLD FROM TUE INTO AT LEAST THU BEFORE NEXT SIGNIFICANT SHARPENING IN LONG WAVE TROUGH TO W OF NM HELPS DRAW SOME MOISTURE BACK WESTWARD INTO THE E THIRD TO POSSIBLY HALF OF NM. SOME INCREASE IN WIND SPEEDS TUE AND POSSIBLY INTO WED BEFORE BACKING OFF SOME. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 50 83 48 84 / 0 0 0 0 GALLUP.......................... 44 80 41 81 / 0 0 0 0 GRANTS.......................... 45 84 43 84 / 0 0 0 0 GLENWOOD........................ 46 88 49 89 / 0 0 0 0 CHAMA........................... 35 74 35 75 / 0 0 0 0 LOS ALAMOS...................... 44 81 45 81 / 0 0 0 0 RED RIVER....................... 39 71 36 69 / 0 0 0 0 TAOS............................ 41 81 38 81 / 0 0 0 0 SANTA FE........................ 45 82 45 81 / 0 0 0 0 SANTA FE AIRPORT................ 48 85 48 84 / 0 0 0 0 ESPANOLA........................ 46 86 47 87 / 0 0 0 0 ALBUQUERQUE HEIGHTS............. 59 89 59 88 / 0 0 0 0 ALBUQUERQUE VALLEY.............. 56 90 56 89 / 0 0 0 0 ALBUQUERQUE FOOTHILLS........... 57 87 57 86 / 0 0 0 0 ALBUQUERQUE WEST MESA........... 58 89 58 89 / 0 0 0 0 SOCORRO......................... 56 91 57 91 / 0 0 0 0 SANDIA PARK/CEDAR CREST......... 53 80 52 79 / 0 0 0 0 MORIARTY/ESTANCIA............... 51 85 49 85 / 0 0 0 0 CARRIZOZO....................... 54 92 55 90 / 0 0 0 0 RUIDOSO......................... 57 84 54 84 / 0 0 0 0 RATON........................... 46 83 46 83 / 0 0 0 0 LAS VEGAS....................... 47 83 47 82 / 0 0 0 0 ROY............................. 52 87 53 85 / 30 0 0 0 CLAYTON......................... 57 90 57 89 / 30 0 0 0 SANTA ROSA...................... 55 94 57 94 / 30 0 0 0 TUCUMCARI....................... 62 96 61 96 / 40 0 0 0 FORT SUMNER..................... 59 96 61 95 / 40 0 0 0 CLOVIS.......................... 62 94 60 94 / 40 0 0 0 PORTALES........................ 63 95 59 95 / 40 0 0 0 ROSWELL......................... 64 98 63 99 / 40 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING IN EFFECT FROM 3 PM UNTIL 7 PM MDT MONDAY FOR FIRE WEATHER WATCH IN EFFECT FROM 1 PM UNTIL 7 PM MDT TUESDAY FOR && 43
Hazardous weather outlook, Jun 6, 6:00 AM MDT, 8 hours 50 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT MON JUN 6 2005 NMZ001>021-026-071200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 540 AM MDT MON JUN 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF ISOLATED SEVERE THUNDERSTORMS OVER THE FAR EASTERN PLAINS THIS AFTERNOON AND EARLY EVENING MAINLY SOUTH OF INTERSTATE 40. ISOLATED THUNDERSTORMS WILL FORM ALONG THE DRYLINE AND MOVE EAST AS THE BOUNDARY MOVES EAST. ALSO...A RED FLAG WARNING HAS BEEN POSTED FOR THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS FOR THIS AFTERNOON AS WINDS INCREASE AND MOISTURE DECREASES. .DAYS TWO THROUGH SEVEN... STRONG WINDS WILL CONTINUE AS MOISTURE DROPS OVER THE EASTERN SLOPES OF THE CENTRAL MOUNTAINS AND ADJACENT HIGH PLAINS...THEREFORE A FIRE WEATHER WATCH HAS BEEN POSTED FOR TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EARLY EVENING. 23
In the hours before
Special weather statement, Jun 6, 1:40 PM MDT, 1 hour 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 140 PM MDT MON JUN 6 2005 NMZ004>007-011>013-016>021-026-070300- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS-CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY-FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY-HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY-NORTHEAST HIGHLANDS-QUAY COUNTY-ROOSEVELT COUNTY-SANGRE DE CRISTO MOUNTAINS- 140 PM MDT MON JUN 6 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT MONDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 419 IN EFFECT UNTIL 900 PM MDT MONDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 12 COUNTIES CHAVES COLFAX CURRY DE BACA GUADALUPE HARDING LINCOLN MORA QUAY ROOSEVELT SAN MIGUEL UNION A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERCIAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. DPORTER
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 1:31 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 59 min |
| Jun 6, 2:05 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, San Miguel | 55 min |
| Jun 6, 3:18 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 57 min |
| Jun 6, 3:21 PM MDT | Severe Thunderstorm Warning | ABQ | Harding | 54 min |
| Jun 6, 3:28 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 62 min |
| Jun 6, 3:57 PM MDT | Tornado Warning | ABQ | Chaves | 48 min |
| Jun 6, 4:04 PM MDT | Severe Thunderstorm Warning | ABQ | Curry, Quay | 56 min |
| Jun 6, 4:13 PM MDT | Severe Thunderstorm Warning | ABQ | Harding, Union | 48 min |
| Jun 6, 4:17 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 25 min |
| Jun 6, 4:41 PM MDT | Tornado Warning | ABQ | Chaves | 49 min |
| Jun 6, 4:56 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 64 min |
| Jun 6, 5:01 PM MDT | Severe Thunderstorm Warning | ABQ | Quay | 52 min |
| Jun 6, 5:23 PM MDT | Severe Thunderstorm Warning | ABQ | Chaves | 67 min |
| Jun 6, 5:46 PM MDT | Severe Thunderstorm Warning | ABQ | Roosevelt | 59 min |
| Jun 6, 5:57 PM MDT | Severe Thunderstorm Warning | ABQ | Curry | 24 min |
Nearby
Severe Thunderstorm Warnings in New Mexico, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.